# SDR CA030514008

- Difficulty date: May 13, 2003
- Submitted: May 27, 2003
- Operation: Air carrier
- Make and model: Dhav DHC7102
- Aircraft time: 31,504 hours
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 2612 · Fire Detection
- Part: Wire
- Part number: 261030013A22
- Condition: Broken
- Location: Fire Loop
- Part time: 32,910 hours, 44,586 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING HEAVY MAINT INSPECT FOUND TWO WIRES CHAFED & BROKEN AT DETERIORATED CLAMPS IN LOWER AFT FIREWALL AREA. RUBBER CUSHION HAD TORN AWAY ALLOWING METAL CLAMP TO WEAR WIRES. THESE WIRES ARE FOR FIRE LOOP SYSTEM ON NR 3 ENGINE, WHICH WAS WORKING WHEN AIRCRAFT WAS TAKEN DOWN FOR MAINT. ONLY SUPPORT CLAMPS WERE HOLDING WIRES TOGETHER. FIRE LOOP SYSTEM HAS BEEN SNAGGED MANY TIMES IN THE PAST, IT WOULD FAIL PRE-FLIGHT TEST THREE OR FORE TIMES PER YEAR, MOSTLY ON COLD WINTER MORNINGS. IT WAS USUALLY REPAIRED BY CLEANING/REPLACING CONNECTIONS IN THE FIRE LOOP. I SUSPECT THAT THE BAD CONNECTION IN THESE CHAFED & BROKEN WIRES MAY HAVE INCREASED THE RESISTANCE IN SYSTEM AND CAUSED TEST TO FAIL IN THE SYSTEM.
